Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 220, NWS Sioux Falls, SD

September 4, 2012Plymouth County, Sioux County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 4, 2012, 10:15 PM CDT for Plymouth County, Sioux County, Iowa. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2012, 10:15 PM CDT (03:15 UTC)
Expired
Sep 4, 2012, 11:00 PM CDT
In force
45 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
58.0 mph

Counties Plymouth County, IA, Sioux County, IA

The radar

The Sioux Falls radar (KFSD), 93 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 10:25 PM CDTTSTM WND GST 605 Ese Akron, IABRANCHES DOWN.
Sep 4, 10:30 PM CDTTSTM WND DMGBrunsville, IATREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 7:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2236 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2236 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2432 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS53 KFSD 050315
SVRFSD
IAC149-167-050400-
/O.NEW.KFSD.SV.W.0220.120905T0315Z-120905T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1015 PM CDT TUE SEP 4 2012

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PLYMOUTH COUNTY IN NORTHWEST IOWA...
  SOUTH CENTRAL SIOUX COUNTY IN NORTHWEST IOWA...

* UNTIL 1100 PM CDT

* AT 1016 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED 6 MILES SOUTH OF AKRON...OR 15 MILES
  NORTHEAST OF PONCA...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERRILL AND CRAIG AROUND 1035 PM CDT...
  LE MARS AROUND 1040 PM CDT...
  STRUBLE AROUND 1045 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BRUNSVILLE AND OYENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4267 9656 4267 9658 4278 9662 4279 9659
      4284 9658 4283 9656 4285 9655 4298 9600
      4274 9607 4266 9656
TIME...MOT...LOC 0316Z 253DEG 33KT 4276 9649
WIND...HAIL <58MPH 1.00IN

$$

CHENARD
2 follow-up statements
734 
WWUS53 KFSD 050331
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1031 PM CDT TUE SEP 4 2012

IAC149-167-050400-
/O.CON.KFSD.SV.W.0220.000000T0000Z-120905T0400Z/
SIOUX IA-PLYMOUTH IA-
1031 PM CDT TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PLYMOUTH AND SOUTH CENTRAL SIOUX COUNTIES UNTIL 1100 PM CDT...

AT 1031 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF MERRILL...OR 10
MILES WEST OF LE MARS...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LE MARS AROUND 1040 PM CDT...
  STRUBLE AROUND 1045 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OYENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4271 9641 4287 9647 4298 9600 4279 9606
TIME...MOT...LOC 0331Z 253DEG 33KT 4280 9631
WIND...HAIL <58MPH 1.00IN

$$

CHENARD
519 
WWUS53 KFSD 050355
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 PM CDT TUE SEP 4 2012

IAC149-167-050405-
/O.EXP.KFSD.SV.W.0220.000000T0000Z-120905T0400Z/
SIOUX IA-PLYMOUTH IA-
1055 PM CDT TUE SEP 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PLYMOUTH AND
SOUTH CENTRAL SIOUX COUNTIES WILL EXPIRE AT 1100 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM. ANOTHER WARNING HAS BEEN ISSUED TO THE EAST FOR 
THIS STORM.

LAT...LON 4271 9641 4287 9647 4298 9600 4279 9606
TIME...MOT...LOC 0355Z 253DEG 33KT 4286 9602

$$

CHENARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 10:00 PM CDT, 15 minutes earlier.

Area forecast discussion, Sep 4, 10:00 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1000 PM CDT TUE SEP 4 2012

.DISCUSSION.../ISSUED AT 1005 PM CDT/
THUNDERSTORMS WITH SEVERE WEATHER HAVE BEEN MOVING EAST OVER AREA
THIS EVENING INCLUDING CURRENT DAMAGING WIND EVENT IN NORTHWEST IOWA
AND SOUTHWEST MINNESOTA. IF TRENDS CONTINUE AND NOTHING DEVELOPS
BEHIND THESE STORMS WE MAY BE ABLE TO CUT THEM BACK SOONER BUT FOR
NOW WILL HOLD IN.

&&

.AVIATION.../FOR THE 00Z TAF ISSUANCE/
THUNDERSTORMS WILL MOVE EAST OVER THE AREA THROUGH THIS EVENING
THOUGH THEY SHOULD BE GONE FROM TAF AREAS BY SOON AFTER 06Z. LOCAL
VISIBILITIES 3-5SM AND SURFACE WIND GUSTS OVER 25 KNOTS IN STORMS.
VFR OUTSIDE OF STORMS AS COLD FRONT MOVES EAST OF AREA...AND VFR
OVER ALL OF AREA AFTER 09Z THROUGH 06/00Z.

&&

.PREV DISCUSSION.../ISSUED AT 325 PM CDT/
DIFFUSE BOUNDARY IN NORTHWEST IOWA BEGINNING TO LIFT NORTHWARD AS A
WARM FRONT THIS AFTERNOON AS SURFACE LOW PRESSURE STRENGTHENS OVER
THE BLACK HILLS. MIXING HAS ALLOWED DEWPOINTS TO DRAMATICALLY FALL
THIS AFTERNOON ACROSS THE NORTHWESTERN TWO THIRDS OF THE CWA...WHILE
DEEPER MOISTURE HAS ALLOWED DEWPOINTS TO REMAIN IN THE 60S ACROSS
NORTHWEST IOWA. INSTABILITY CONTINUES TO INCREASE THIS
AFTERNOON...ESPECIALLY ACROSS OUR SOUTHEASTERN HALF OF THE FORECAST
AREA WHERE CAPE VALUES ARE GREATER THAN 1500 J/KG...WITH INCREASING
LAPSE RATES AND STRENGTHENING WESTERLIES BRINGING SHEAR UP AROUND 40
KT.

SO FAR...CAPPING IS PREVENTING CONVECTION FROM DEVELOPING...HOWEVER
WITH KSUX ALREADY 95/65 EXPECT THE CAPPING TO BE SURPASSED SOON.
THE HRRR AND NAM CONTINUE TO DEPICT CONVECTION MOVING NORTHEASTWARD
INTO THE MISSOURI VALLEY...EXTREME SOUTHEAST SOUTH DAKOTA AND
NORTHWEST IOWA LATE THIS AFTERNOON THROUGH THE EVENING. IF
CONVECTION DOES MANAGE TO FIRE IN THIS AREA...STORMS COULD
POTENTIALLY BECOME SEVERE WITH LARGE HAIL TO AROUND WALNUT SIZE AND
WIND GUSTS TO 70 MPH.

FURTHER WEST...HIGH BASED CUMULUS FIELD NOW MOVING INTO OUR WESTERN
BORDER. ISOLATED HIGH BASED CONVECTION WILL BE POSSIBLE IN OUR
WESTERN HALF THIS AFTERNOON AND EVENING...BUT EXPECT LITTLE TO NO
SEVERE WEATHER IN THIS AREA WITH SUCH DRY LOW AND MID LEVELS. AS THE
LOW BEGINS TRACKING EAST NORTHEAST ACROSS THE FORECAST AREA THIS
EVENING AND OVERNIGHT...THE TRAILING COLD FRONT WILL SHIFT THE
CONVECTION INTO CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA
WHERE CONDITIONS ARE MORE FAVORABLE FOR PRECIPITATION. WINDS WILL
LIKELY BECOME FAIRLY BREEZY FROM THE WEST NORTHWEST LATE TONIGHT.
LOWS TONIGHT WILL RANGE FROM THE MID 50S FAR NORTHWEST TO THE MID
60S FAR SOUTHEAST.

RELATIVELY QUIET WEATHER WITH MILDER TEMPERATURES EXPECTED FOR
WEDNESDAY AS SURFACE HIGH PRESSURE SETTLES IN BEHIND THE EXITING
SYSTEM. NORTH NORTHWEST WINDS WILL REMAIN A LITTLE BREEZY THROUGH
THE DAY...BUT SKIES WILL BE SUNNY AND HIGHS ARE EXPECTED IN THE 70S.
/

HIGH PRESSURE WILL BUILD IN OVER THE AREA FOR WEDNESDAY NIGHT. THUS
TRENDED LOWS TOWARDS THE COOLER SIDE OF GUIDANCE...GENERALLY UPPER
40S TO LOWER 50S. A MID LEVEL WAVE AND SOME CLOUD COVER MAY BEGIN
ENTERING OUR WEST BY LATE NIGHT...THUS DID NOT GO QUITE AS COOL AS I
WOULD HAVE IF COMPLETELY CLEAR SKIES WERE MORE LIKELY. MID LEVEL
FORCING OVERHEAD ON THURSDAY OUT AHEAD OF OUR NEXT WAVE...ALSO
SHOULD SEE DECENT ISENTROPIC LIFT. ATMOSPHERE WILL BE ON THE DRY
SIDE THOUGH...THUS FOLLOWED THE NAM AND GFS IDEA OF A DRY DAY.
HOWEVER SHOULD SEE AT LEAST SOME MID LEVEL CLOUD COVER...AND WITH
DECENT MID LEVEL LAPSE RATES...WOULD NOT BE SURPRISED TO SEE A FEW
ELEVATED SHOWERS AND THUNDERSTORMS. THINK THE ECMWF IS PROBABLY
OVERDOING CONVECTION THURSDAY...BUT LOW POPS MAY NEED TO BE ADDED ON
FUTURE SHIFTS IF MODELS TREND A LITTLE MOISTER IN THE MID LEVELS.
WITH UNCERTAINTY ON CLOUD COVER...FOLLOWED A BLEND OF THE COOLER MOS
AND THE WARMER BIAS CORRECTED NAM FOR HIGHS...GENERALLY MID 70S
SOUTHWEST MINNESOTA TO LOW TO MID 80S ELSEWHERE. SURFACE LOW TO OUR
WEST ON THURSDAY WILL PRODUCE BLUSTERY SOUTH SOUTHEAST WINDS WEST OF
THE JAMES RIVER...WITH GUSTS AROUND 25 TO 30 MPH POSSIBLE.

THE BETTER MOISTURE AND DEEP LAYER FORCING MOVES ACROSS THE CWA
THURSDAY NIGHT. THUS LOOKS LIKE A GOOD CHANCE OF SEEING SOME SHOWERS
IN MOST AREAS. INSTABILITY IS ON THE LOW SIDE...BUT SHOULD SEE AT
LEAST A COUPLE HUNDRED J/KG OF ELEVATED CAPE. SO THINKING WE SEE AT
LEAST SOME EMBEDDED THUNDER. WITH THE CLOUDS AND SHOWERS
AROUND...LOWS WILL STAY A BIT WARMER THAN WEDNESDAY
NIGHT...MAINLY IN THE 50S. COULD SEE SOME LINGERING SHOWERS
ACROSS NORTHWEST IOWA FRIDAY MORNING...BUT THESE SHOULD EXIT THE
AREA BY AFTERNOON AS THE TROUGH AXIS AND DEEPER MOISTURE PUSHES
EAST. EXPECT TO SEE GRADUAL CLEARING FROM NORTH TO SOUTH DURING THE
DAY. MUCH COOLER AIR WILL BE ADVECTED IN BEHIND THE FRONT FOR
FRIDAY...AND THIS COMBINED WITH THE LINGERING CLOUD COVER...SHOULD
HOLD HIGHS IN THE MID 60S TO LOWER 70S.

AS WE HEAD INTO THE WEEKEND...OUR UPPER LEVEL LOW WILL PUSH EAST AND
DIG A DEEP TROUGH INTO THE EASTERN PART OF THE COUNTRY. MEANWHILE A
STRONG RIDGE WILL BUILD INTO THE ROCKIES. OUR AREA WILL REMAIN IN
BETWEEN THE TWO MAKING TEMPERATURES A BIT TRICKY. WE WILL TEND TO
SEE A WARMING TREND INTO EARLY NEXT WEEK...BUT HOW WARM DEPENDS ON
THE STRENGTH AND POSITION OF THE ABOVE MENTIONED FEATURES. TRENDED
HIGHS A BIT ABOVE CONSENSUS SUNDAY THROUGH TUESDAY CLOSER TO THE 0Z
ECMWF AND HPC GUIDANCE. THIS GIVES 70S ON SATURDAY...AND UPPER 70S
TO MID 80S SUNDAY THROUGH TUESDAY. THE NEW 12Z ECMWF HAS TRENDED
STRONGER WITH THE RIDGE AND THUS WARMER WITH TEMPERATURES...SO WILL
HAVE TO MONITOR MODEL TRENDS THIS PERIOD. LOWS FRIDAY AND SATURDAY
NIGHT LOOK TO BE ON THE COOL SIDE...WITH LIGHT WINDS AND CLEAR SKIES
EXPECTED. LOWERED THEM A LITTLE BELOW CONSENSUS...WITH MAINLY MID
AND UPPER 40S EXPECTED. AS THE RIDGE BUILDS CLOSER...LOWS SHOULD
WARM INTO THE 50S BY SUNDAY NIGHT. LOOKS DRY SATURDAY THROUGH
TUESDAY. PROBABLY WILL SEE OUR NEXT COLD FRONT APPROACH SOMETIME
AROUND TUESDAY...HOWEVER AT THIS TIME DOES NOT UPPER TO BE MUCH
MOISTURE WITH IT. /CHENARD

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
Hazardous weather outlook, Sep 4, 11:32 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1132 AM CDT TUE SEP 04 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1132 AM CDT TUE SEP 04 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS EAST OF A LINE FROM DE SMET TO
LAKE ANDES SOUTH DAKOTA. A FEW ISOLATED STORMS COULD BECOME
STRONG TO SEVERE LATE THIS AFTERNOON THROUGH THE EVENING...MAINLY
ACROSS NORTHWEST IOWA. HAIL TO THE SIZE OF WALNUTS AND WIND GUSTS
TO 70 MPH WILL BE POSSIBLE IN SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE FROM 5 PM CDT TODAY UNTIL
1 AM CDT WEDNESDAY.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 4, 9:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
941 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     3 N BRANDON             43.63N 96.58W
09/04/2012  E60 MPH          MINNEHAHA          SD   TRAINED SPOTTER

&&

WILLIAMS
Local storm report, Sep 4, 9:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
948 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND GST     8 SSE REMSEN            42.71N 95.92W
09/04/2012  E60 MPH          PLYMOUTH           IA   TRAINED SPOTTER

            POWER OUT

&&

WILLIAMS
Local storm report, Sep 4, 9:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
953 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     MARCUS                  42.82N 95.81W
09/04/2012                   CHEROKEE           IA   LAW ENFORCEMENT

            TREES DOWN.

&&

WILLIAMS
Local storm report, Sep 4, 10:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND GST     SLAYTON                 43.99N 95.75W
09/04/2012  M59 MPH          MURRAY             MN   AWOS

&&

WILLIAMS
Local storm report, Sep 4, 10:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1009 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND GST     SLAYTON                 43.99N 95.75W
09/04/2012  M63.00 MPH       MURRAY             MN   AWOS

&&

CHENARD
Local storm report, Sep 4, 10:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1012 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     CHEROKEE                42.75N 95.55W
09/04/2012                   CHEROKEE           IA   LAW ENFORCEMENT

            POWER LINES DOWN.

&&

WILLIAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:14 PM CDTSevere Thunderstorm WarningFSDLyon, Sioux46 min
Sep 4, 8:55 PM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux50 min
Sep 4, 8:57 PM CDTSevere Thunderstorm WarningFSDCherokee, Plymouth, Sioux, Woodbury48 min
Sep 4, 9:32 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola58 min
Sep 4, 9:44 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay, Ida, O'Brien, Plymouth and 1 more61 min
Sep 4, 10:28 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola47 min
Sep 4, 10:45 PM CDTSevere Thunderstorm WarningFSDCherokee, O'Brien, Plymouth, Sioux45 min
Sep 4, 11:27 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Ida, Plymouth, Woodbury48 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.